Is anyone out there on this med? Im NOT BIPOLAR but have bad anxiety and depression and my dr put me on it one week ago and im also on xnax and i feel so eMPTY and gloomy wondering if depakote er would cause this i semed to have a hard time caoncentratinga bout 3 days ago felt like a zombie now im gloomy and i also have a pain in my left arm.PLEASE if anyone knows anything about depakote let me know
I was on Depakote ER for a long time...same situation. Not bipolar....really bad anxiety, not too much depression at the time.
Over time my depression caught up my with my anxiety and have tried pretty much every medication there is. So I have a couple guesses/ideas....
Depakote ER is used to treat the manic phases of bipolar disorder. It helps stablize those with bipolar, specifically those who are primarily manic. I was put on it for my anxiety and it actually helped pretty well for a while. Depakote is indicated to treat manic phases...ie anxiety. It is not going to help with depression.
I also take Xanax, Which itself is a depressant. It is also mainly meant for the treatment of anxiety. Differently than Depakote, in that it is a sedative. Although, Depakote can also have sedating effects.
Basically....your depression is not being treated. And although the meds your on can definitely help with your anxiety...they can also potentiate your depression if its not being treated.
Depakote is not a bad drug,..I probably had the least side effects from it, but once we got to an adequate dose I was taking 6 pills every morning and it was just way to expensive.
My guess is that the Xanax may be the cause of your zombie-like feelings and the lack of an anti-depressant combined with the sedatives could be the causes of your gloom.
Has anyone started Depakote ER mainly for Interrmittant Explosive Disorder? I'm not Bipolar. I'm a combination plate, though: clinical depression for years (take 20 mg Prozac) traits of ADHD, traits of BPD and now this. I'm looking for something to just mellow me out, to file down the sharp edges of my temper. I'm not interested in gaining weight, though. I've worked too hard to get down to where I am! I'd like to know if anyone is in my boat.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST